News

Illegal drugs warning

02 May 2017 14:31 PM

badge-03_tcm4-91219 [View Full Size]

Police in Northumberland are warning about the dangers of taking illegal drugs after a teenager was taken to hospital.

The 17-year-old boy was at an address in Saint Matthew Lane in Prudhoe and had taken what is believed to be LSD, on Monday, May 1, when he became ill. He taken to Wansbeck Hospital and later transferred to the RVI where his condition is described as critical but stable. He was with some friends at the time who are also believed to have taken the drugs, but so far they have not suffered ill effects.

Neighbourhood Inspector Pam Bridges said: "We're carrying out enquiries to establish exactly what has happened and to locate the source of this batch of LSD. However, we want to remind and warn people of the dangers of taking illegal drugs, or indeed any drugs that have not been prescribed to them.

"If anyone has taken an illegal substance and becomes unwell they should seek medical advice immediately.

"Those with any information about this drug, including its whereabouts and its source, should contact us as soon as possible."

To report information about drugs and drugs supply contact Northumbria Police on 101, quoting reference 736 010517.

Anyone who needs emergency medical attention should call 999.

For further information and advice in relation to drugs visit www.hiwecanhelp.co.uk